Alert archive / South Carolina / Lake Wind Advisories in 2016
Lake Wind Advisory 9, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Apr 6, 2016, 6:40 PM EDT for Berkeley County, South Carolina. It took effect at Apr 7, 2016, 3:59 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 6:40 PM EDT (22:40 UTC)
- In effect from
- Apr 7, 2016, 3:59 AM EDT
- Expired
- Apr 7, 2016, 6:36 PM EDT
- In force
- 15 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS72 KCHS 062240 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 640 PM EDT WED APR 6 2016 SCZ045-070645- /O.NEW.KCHS.LW.Y.0009.160407T1100Z-160407T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 640 PM EDT WED APR 6 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EDT THURSDAY FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EDT THURSDAY. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...1 TO 2 FT...HIGHEST OVER THE CENTRAL AND EASTERN PARTS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
4 follow-up statements
652 WWUS72 KCHS 070759 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 359 AM EDT THU APR 7 2016 SCZ045-071600- /O.EXT.KCHS.LW.Y.0009.160407T0759Z-160407T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 359 AM EDT THU APR 7 2016 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LAKE MOULTRIE... * WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS...HIGHEST NEAR THE LAKE SHORE. * WAVES...1 TO 2 FT...HIGHEST OVER THE CENTRAL AND EASTERN PARTS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
856 WWUS72 KCHS 071502 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1102 AM EDT THU APR 7 2016 SCZ045-072300- /O.CON.KCHS.LW.Y.0009.000000T0000Z-160407T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1102 AM EDT THU APR 7 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LAKE MOULTRIE... * WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS...HIGHEST NEAR THE LAKE SHORE. * WAVES...1 TO 2 FT...HIGHEST OVER THE CENTRAL AND EASTERN PARTS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
799 WWUS72 KCHS 072011 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 411 PM EDT THU APR 7 2016 SCZ045-072300- /O.CON.KCHS.LW.Y.0009.000000T0000Z-160407T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 411 PM EDT THU APR 7 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LAKE MOULTRIE... * WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS... HIGHEST NEAR THE LAKE SHORE. * WAVES...1 TO 2 FT...HIGHEST OVER THE CENTRAL AND EASTERN PARTS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
876 WWUS72 KCHS 072236 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 636 PM EDT THU APR 7 2016 SCZ045-072345- /O.CAN.KCHS.LW.Y.0009.000000T0000Z-160407T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 636 PM EDT THU APR 7 2016 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY. HOWEVER...WEST WINDS WILL STILL BE AS HIGH AS 15 TO 20 KNOTS THIS EVENING...WITH 1 TO 2 FOOT WAVES. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 6, 4:10 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 6, 4:10 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT WED APR 6 2016
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EARLY THURSDAY. COOL HIGH PRESSURE
WILL THEN PREVAIL THROUGH EARLY NEXT WEEK. WARMER TEMPERATURES
WILL RETURN TOWARD THE MIDDLE OF THE WEEK ALONG WITH INCREASING
RAIN CHANCES DUE TO A COLD FRONT.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
IN THE UPPER LEVELS A 500 MB SHORT-WAVE TROUGH WILL MOVE OFF THE
COAST JUST AFTER SUNRISE. THE LIFT AHEAD OF A SURFACE COLD FRONT
THAT APPROACH THE AREA BEFORE SUNRISE. THIS FRONT WILL BRING A
CHANCE OF SHOWERS AND AN ISOLATED THUNDERSTORM BETWEEN MIDNIGHT
AND THE END OF THE PERIOD. QPF TOTALS OVER THE AREA ARE EXPECTED
TO BE BELOW A 1/4 OF AN INCH. LOWS OVERNIGHT WILL FALL INTO THE
LOW 60S TO UPPER 50S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE COLD FRONT WILL SHIFT OFF THE COAST BY MIDDAY AND THE CHANCE
OF PRECIPITATION WILL END. COOL HIGH PRESSURE WILL BUILD OVER THE
AREA FOLLOWED BY 2 MORE COLD FRONTS THAT ARE EXPECTED TO BE DRY
BUT WILL REINFORCE THE COOLER AIR. HIGH TEMPERATURES WILL BE IN
THE MIDDLE 70S ON THURSDAY...UPPER 60S ON FRIDAY. LOWS WILL RANGE
FROM THE MIDDLE 60S THURSDAY NIGHT TO THE LOWER TO MIDDLE 40S
FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE COLDEST TEMPERATURES ARE EXPECTED SATURDAY NIGHT AS THE CORE
OF THE COLD HIGH PRESSURE SETTLES OVER THE AREA. THE BEST
RADIATIONAL COOLING LOOKS TO BE INLAND WHERE TEMPERATURES COULD
DROP INTO THE MID 30S...POSSIBLY EVEN REACHING FREEZING IN SOME OF
THE NORMALLY COLDER RURAL SPOTS. THUS...A FREEZE WARNING AND/OR
FROST ADVISORY MAY EVENTUALLY BE NEEDED. AFTER A CHILLY DAY SUNDAY
WITH HIGHS IN THE 60S WE EXPECT A WARMING TREND AS HIGH PRESSURE
MOVES OFF TO THE EAST SETTING UP A RETURN FLOW. RAIN CHANCES LOOK
TO RETURN MONDAY NIGHT AS A COLD FRONT APPROACHES...POSSIBLY
LINGERING INTO WEDNESDAY IF THE FRONT STALLS OVER OR NEAR THE
AREA.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
HIGH CONFIDENCE VFR CONDITIONS FOR APPROXIMATELY THE NEXT 6
HOURS. CEILINGS WILL LOWER THEREAFTER AS A FRONTAL SYSTEM APPROACHES
FROM THE WEST. VISIBILITIES AND CEILINGS WILL DROP INTO THE MVFR
RANGE IN TEMPO SHOWERS AFTER MIDNIGHT. PREVAILING MVFR CIGS
POSSIBLE AFTER DAYBREAK.
EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS POSSIBLE UNTIL
SHORTLY AFTER DAYBREAK THURSDAY AS A COLD FRONT MOVES THROUGH.
OTHERWISE...MAIN IMPACT WILL BE GUSTY WINDS...NEAR 25 KT...EACH
DAY DURING THE LATE MORNING AND AFTERNOON...ESPECIALLY THROUGH
SATURDAY.
&&
.MARINE...
SOUTHERLY WINDS INCREASE SUBSTANTIALLY LATE THIS EVENING AND
OVERNIGHT AS A STRONG COLD FRONT APPROACHES AND LOW-LEVEL JETTING
DEVELOPS. SOLID SMALL CRAFT ADVISORY WINDS AND SEAS APPROACHING 6
FT EXPECTED BY LATE TONIGHT. THUS THE ADVISORIES FOR ALL WATERS
STARTING THIS EVENING. WE ALSO INCLUDED CHARLESTON HARBOR SINCE
FAIRLY GOOD MIXING ALONG THE LAND/SEA INTERFACE SHOULD PRODUCE
GUSTS TO 25 KT LATER TONIGHT.
THURSDAY THROUGH MONDAY...POOR MARINE CONDITIONS EXPECTED MUCH OF
THE PERIOD GIVEN UNSEASONABLY CHILLY HIGH PRESSURE MOVING INTO THE
AREA INTO EARLY NEXT WEEK. ADVISORIES ARE IN EFFECT FOR ALL WATERS
THURSDAY...THEN CONTINUE FOR THE CHARLESTON COUNTY WATERS INTO
FRIDAY WHERE THERE IS THE BEST CHANCE OF GUSTS REACHING 25
KT...ALTHOUGH THIS IS POSSIBLE ELSEWHERE MAINLY OUTSIDE THE NEAR
SHORE GA WATERS. ADVISORIES AGAIN POSSIBLE SATURDAY/SATURDAY NIGHT
BUT IMPROVING CONDITIONS ARE EXPECTED SUNDAY INTO EARLY MONDAY
BEFORE GOING DOWNHILL AGAIN AHEAD OF AN APPROACHING COLD FRONT.
&&
.TIDES/COASTAL FLOODING...
A PERIGEAN SPRING TIDE AND ONSHORE WINDS COULD PRODUCE COASTAL
FLOOD ADVISORY LEVEL CONDITIONS DURING THE TIME OF HIGH TIDE THIS
EVENING. HIGH TIDE IS EXPECTED TO OCCUR AROUND 8 PM.
BLOW OUT TIDES ARE POSSIBLE THURSDAY AND FRIDAY AND MAYBE INTO
SATURDAY WITH TIDE LEVELS DROPPING BELOW -2.0 FEET MEAN LOWER LOW
WATER AT CHARLESTON AND FORT PULASKI.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 8 PM EDT
THURSDAY FOR AMZ330.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO MIDNIGHT EDT
THURSDAY NIGHT FOR AMZ352-354.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO MIDNIGHT EDT
FRIDAY NIGHT FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
AMZ374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 6, 3:11 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT WED APR 6 2016 AMZ330-350-352-354-374-GAZ116-118-137-138-140-071915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH- 311 PM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-071915- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 311 PM EDT WED APR 6 2016 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...MINOR SALT WATER INUNDATION IS POSSIBLE AROUND HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114-115-SCZ040-042>044-047-052-071915- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-TIDAL BERKELEY- 311 PM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST/FREEZE...TEMPERATURES COULD DROP INTO THE MID 30S EARLY SUNDAY MORNING...POSSIBLY EVEN TO FREEZING IN THE NORMALLY COLDER RURAL LOCATIONS. THUS...A FREEZE WARNING AND/OR FROST ADVISORY WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-071915- INLAND BERKELEY- 311 PM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LAKE WINDS...GUSTY SOUTH WINDS WILL DEVELOP OVER LAKE MOULTRIE LATE TONIGHT. A LAKE WIND ADVISORY IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LAKE WINDS...GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED OVER LAKE MOULTRIE THURSDAY...THEN AGAIN EACH DAY THROUGH SATURDAY. THUS... LAKE WIND ADVISORIES ARE POSSIBLE. FROST/FREEZE...TEMPERATURES COULD DROP INTO THE MID 30S EARLY SUNDAY MORNING...POSSIBLY EVEN TO FREEZING IN THE NORMALLY COLDER RURAL LOCATIONS. THUS...A FREEZE WARNING AND/OR FROST ADVISORY WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:41 PM EDT | River Flood Warning | CHS | Hampton, Jasper | 7 days |
| Apr 6, 3:36 AM EDT | Small Craft Advisory | CHS | 42 hr |
Nearby
Lake Wind Advisories in South Carolina, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.